Alert archive / Illinois / Tornado Warnings in 2016
Tornado Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 11, 2016, 3:34 PM CDT for Jefferson County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 3:34 PM CDT (20:34 UTC)
- Expired
- May 11, 2016, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 99 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WFUS53 KPAH 112034
TORPAH
ILC081-112100-
/O.NEW.KPAH.TO.W.0057.160511T2034Z-160511T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 400 PM CDT
* AT 334 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF MOUNT VERNON...MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN JEFFERSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS: DIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3847 8870 3829 8870 3832 8910 3847 8910
3848 8874
TIME...MOT...LOC 2034Z 259DEG 32KT 3843 8893
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$2 follow-up statements
340
WWUS53 KPAH 112054
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT WED MAY 11 2016
ILC081-112100-
/O.CON.KPAH.TO.W.0057.000000T0000Z-160511T2100Z/
JEFFERSON IL-
354 PM CDT WED MAY 11 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN JEFFERSON COUNTY...
AT 353 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HELM...OR 14 MILES NORTHEAST OF MOUNT VERNON...MOVING
EAST AT 35 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
BLUFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3847 8870 3829 8870 3838 8886 3848 8886
3848 8874
TIME...MOT...LOC 2053Z 259DEG 32KT 3846 8871
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$824
WWUS53 KPAH 112059
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CDT WED MAY 11 2016
ILC081-112107-
/O.EXP.KPAH.TO.W.0057.000000T0000Z-160511T2100Z/
JEFFERSON IL-
359 PM CDT WED MAY 11 2016
...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY WILL EXPIRE
AT 400 PM CDT...
THE STORM WHICH PROMPTED THE TORNADO WARNING IS MOVING OUT OF THE
AREA. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
JEFFERSON COUNTY UNTIL 415 PM FOR LARGE HAIL AND DAMAGING WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL ILLINOIS.
LAT...LON 3847 8870 3829 8870 3838 8886 3848 8886
3848 8874
TIME...MOT...LOC 2056Z 259DEG 32KT 3846 8871
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 11, 1:10 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 11, 1:10 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Paducah KY 110 PM CDT WED MAY 11 2016 .SHORT TERM...(This evening through Friday night) Issued at 108 PM CDT Wed May 11 2016 The old boundary left over from last night's convection runs from near KMVN to just south of KOWB and is likely to be a focus for thunderstorm development. Meanwhile, a line of thunderstorms moving into the KSTL metro area will push eastward into northern portions of southern Illinois and eventually intersect the old boundary. A severe thunderstorm watch has been issued until 00Z for our northern 8 counties of southern Illinois. The flow aloft is rather weak, so individual storms should be pulsy, but the amount of instability available may allow them to briefly reach severe levels with damaging winds and large hail possible. However, the line moving out of KSTL may develop a cold pool, which could lead to a larger-scale damaging wind threat in the Watch area. After sunset, loss of diurnal fuel and warm sector lifting north, should see more widely scattered/less amplified cells...at least until late tonight-early tmrw, when cold front makes approach. Pinwheel jet energy will interact during daytime hours tmrw, and reinitiate storm/svr chances, slgt risk shifting eastward across remainder of fa. Cold fropa occurs tmrw evening, and convection chances end with it. Thu night thru Fri then looking cooler/drier per post frontal airmass. Warm/soupy before. Troffing Ohio valley long wave will bring a smallish chance of pcpn in again Friday night, as another piece of energy rounds base of trof. While instability parameters and moisture are lacking, nw flow/upper pva inducement may lead to a clap of thunder or at least its mention in forecast per collab pic. .LONG TERM...(Saturday through Wednesday) Issued at 1256 PM CDT Wed May 11 2016 Long term pattern transition will bring some changes to the extended. Surface High pressure under nwlys aloft yield a still cooler/drier Saturday. But long range modeling of height falls out west, combined with transitioning Great Lakes Low (pattern change), mean upper flow will be backing and becoming increasingly active with time for Mid Ms Valley. We'll see pops enter forecast southwest to northeast by Sunday, though we'll lay off thunder mention til better/deeper destabilization occurs Sunday night into Monday. Monday-Wednesday then looks like an active/wet pattern, as mean southwest U.S. trof shoots pieces of energy across southern Plains and lower to mid Ms valley with time. Pops ramp up to high chance or likely cats thru this period with several periods of showers/storms and potentially decent QPF setting up in addition to strong/possibly svr storm chances. && .AVIATION... Issued at 1256 PM CDT Wed May 11 2016 Conditional forecast of Thunderstorms is best at KEVV and KOWB, but not so much so farther west. A cold front will approach the area near the end of the forecast, and there is a fairly strong signal for IFR/LIFR ceilings to develop ahead of it, possibly with some fog as well. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 11, 2:40 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT WED MAY 11 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 240 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL PUSH EASTWARD ALONG THE I-64 CORRIDOR OF SOUTHERN ILLINOIS THIS AFTERNOON. VERY LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS...AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS. OTHER MORE SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A BOUNDARY FROM SOUTHEAST ILLINOIS INTO THE PENNYRILE REGION OF WEST KENTUCKY AND MOVE SLOWLY NORTHEAST INTO SOUTHWEST INDIANA THROUGH THE AFTERNOON. THESE STORMS WILL BE MORE PULSY IN NATURE...BUT COULD BRIEFLY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. MORE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION LATER TONIGHT. AT THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT...BUT LOCALLY HEAVY RAINFALL MAY CREATE SOME FLOODING ISSUES...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINS LAST NIGHT AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THURSDAY. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE PRIMARILY OVER WEST KENTUCKY IN THE AFTERNOON. LOCALIZED HEAVY RAINFALL AND FLOODING ISSUES WILL ALSO BE POSSIBLE. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST MAINLY ACROSS THE NORTHERN HALF OF THE REGION FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. A CHANCE OF THUNDERSTORMS RETURNS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED TO THE NORTH OF A PINCKNEYVILLE TO CARMI ILLINOIS LINE THIS AFTERNOON. ACTIVATION CANNOT BE RULED OUT LATER TONIGHT OR THURSDAY. DRS
In the hours before
Local storm report, May 11, 9:40 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
940 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FLOOD 3 SE ELKTON 36.78N 87.12W
05/11/2016 TODD KY COUNTY OFFICIAL
COUNTY ROAD DEPT WILL BE SHUTTING DOWN OLD RAILROAD LANE
FROM HERMAN COMMUNITY TO HWY 848, JOE GILL RD,
ALLENSVILLE COMMUNITY AND DR BOYLES RD ALLENSVILLE.
&&
DPSpecial weather statement, May 11, 2:17 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT WED MAY 11 2016
INZ086-087-112000-
WARRICK IN-VANDERBURGH IN-
217 PM CDT WED MAY 11 2016
...SPECIAL WEATHER STATEMENT...
AT 216 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MELODY HILL...MOVING NORTHEAST AT 35 MPH. THIS STORM PRODUCED
PEA SIZED HAIL IN AND AROUND HENDERSON KENTUCKY MOST RECENTLY.
PEA TO MARBLE SIZED HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EVANSVILLE...BOONVILLE...NEWBURGH...CHANDLER...MELODY HILL...LYNNVILLE...
FOLSOMVILLE...ELBERFELD AND TENNYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3812 8707 3805 8709 3806 8715 3802 8715
3793 8727 3788 8727 3795 8741 3794 8745
3791 8750 3792 8755 3817 8755 3817 8747
3820 8746 3820 8732 3825 8732 3823 8730
3823 8708 3820 8707 3820 8702 3812 8702
TIME...MOT...LOC 1916Z 244DEG 29KT 3799 8746Local storm report, May 11, 3:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL FAIRFIELD 38.38N 88.37W
05/11/2016 E1.00 INCH WAYNE IL TRAINED SPOTTER
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:44 AM CDT | Dense Fog Advisory | PAH | Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson and 10 more | 7 hr |
| May 11, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 44 min |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| May 11, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 46 min |
| May 11, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 43 min |
| May 11, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 47 min |
| May 11, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne, White | 44 min |
| May 11, 4:35 PM CDT | Tornado Warning | PAH | Wabash | 25 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 31 min |
| May 11, 4:49 PM CDT | Tornado Warning | PAH | Wabash | 11 min |
| May 11, 4:58 PM CDT | Tornado Warning | PAH | White | 32 min |
| May 11, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 31 min |
| May 11, 5:02 PM CDT | Tornado Warning | PAH | Edwards, Wabash | 28 min |
| May 11, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry | 39 min |
| May 11, 5:34 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Saline, Williamson | 56 min |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 32 min |
| May 11, 6:00 PM CDT | Tornado Warning | PAH | Franklin, Hamilton, Saline, Williamson | 30 min |
| May 11, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 25 min |
| May 11, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 52 min |
| May 11, 6:18 PM CDT | Tornado Warning | PAH | Jackson | 42 min |
| May 11, 6:30 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry, Williamson | 30 min |
| May 11, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Gallatin, Hamilton, Saline, White, Williamson | 27 min |
| May 11, 6:45 PM CDT | Tornado Warning | PAH | Franklin, Hamilton, Saline, Williamson | 45 min |
| May 11, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 47 min |
Nearby
Tornado Warnings in Illinois, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.